Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Characterizations of knots and links


Author: Wilbur Whitten
Journal: Bull. Amer. Math. Soc. 80 (1974), 1265-1270
MSC (1970): Primary 55A25, 57A10; Secondary 55A05
DOI: https://doi.org/10.1090/S0002-9904-1974-13709-2
MathSciNet review: 0365547
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. C D. Feustel, Some applications of Waldhausen's results on irreducible surfaces, Trans. Amer. Math. Soc. 149 (1970), 575-583. MR 41 #6188. MR 261575
  • 2. C. D. Papakyriakopoulos, On Dehn's lemma and the asphericity of knots, Ann. of Math. (2) 66 (1957), 1-26. MR 19, 761. MR 90053
  • 3. H. Schubert, Knoten und Vollringe, Acta Math. 90 (1953), 131-286. MR 17, 291. MR 72482
  • 4. J. Simon, An algebraic classification of knots in S, Ann. of Math. (2) 97 (1973), 1-13. MR 310861
  • 5. F. Waldenhausen, Gruppen mit Zentrum und 3-dimensionale Mannigfaltigkeiten, Topology 6 (1967), 505-517. MR 38 #5223. MR 236930
  • 6. F. Waldenhausen, On irreducible 3-manifolds which are sufficiently large, Ann. of Math. (2) 87 (1968), 56-88. MR 36 #7146. MR 224099
  • 7. W. Whitten, Algebraic and geometric characterizations of knots, Invent. Math. 26 (1974), 259-270. MR 365548
  • 8. W. Whitten, Groups and manifolds characterizing links, Ann. of Math. Studies (The R. H. Fox Memorial Volume) (In press). MR 385840

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 55A25, 57A10, 55A05

Retrieve articles in all journals with MSC (1970): 55A25, 57A10, 55A05


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1974-13709-2

American Mathematical Society